Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at May 7, 2012, 12:21 PM EDT for Flagler County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 12:21 PM EDT (16:21 UTC)
- Expired
- May 7, 2012, 1:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 127 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794
WWUS82 KJAX 071621
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT MON MAY 7 2012
FLZ038-071700-
FLAGLER-
1221 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 100
PM EDT...
AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER ESPANOLA...OR 4 MILES NORTHWEST OF
BUNNELL...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ESPANOLA AND BUNNELL THROUGH 100 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2942 8113 2941 8115 2931 8115 2926 8123
2926 8128 2950 8146 2962 8141 2961 8129
2943 8109 2942 8110
TIME...MOT...LOC 1621Z 323DEG 8KT 2949 8131
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 7, 10:10 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 7, 10:10 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1010 AM EDT MON MAY 7 2012 ...STRONG STORMS WITH LOCALLY HEAVY RAIN, HAIL AND GUSTY WINDS POSSIBLE THIS AFTERNOON... .UPDATE... HAVE TWEAKED DOWN POPS DURING THE MORNING HOURS AS CONVECTION HAVING A TOUGH TIME REDEVELOPING DUE TO ABUNDANT CLOUDINESS BUT STILL EXPECT NUMEROUS SHOWERS AND EMBEDDED TSTMS TO DEVELOP THIS AFTERNOON AS TEMPS REACH INTO THE 80S BUT WILL BE ABOUT 5-10 DEGREES COOLER THAN YESTERDAY. STRONG STORMS STILL POSSIBLE THIS AFTERNOON BUT WITH SOME UNCERTAINTY IN INTENSITY AND COVERAGE OF STRONG ACTIVITY HAVE REMOVED FROM THE ZFP/GRIDS BUT HAVE LEFT MENTION IN THE HWO/WEB BRIEFING ON THE NWS JAX WEBSITE. PRECIP WATER AMOUNTS WILL REMAIN CLOSE TO 1.50 INCHES AND SLOW STORM MOTION WILL PROMOTE SOME LOCALLY HEAVY RAINFALL BUT MUCH OF IT WILL BE VERY BENEFICIAL. STORM MOTION STILL EXPECTED TO BE SLOW AND ERRATIC DUE TO INTERACTION WITH LOCAL SBRZ FRONTS AND OUTFLOWS. SURFACE BASED CAPE WILL SOAR INTO THE 2000-3000 J/KG AS TEMPS REACH INTO 80S DURING THE AFTERNOON HOURS. && .AVIATION... WIDESPREAD MVFR CIGS WILL LINGER INTO THE EARLY AFTERNOON HOURS AS CU FIELD RE-DEVELOPS IN SLOW HEATING OF THE AIRMASS ALONG WITH RE- DEVELOPMENT OF SHOWER ACTIVITY THIS AFTERNOON WITH EMBEDDED TSTMS AT TIMES. && .MARINE... NORTHEAST FLOW WILL INCREASE CLOSE TO 15 KNOTS WITH SEAS BUILDING UP TO 3-5 FT OFFSHORE. NO HEADLINES EXPECTED. RIP CURRENTS: ONSHORE FLOW HAS INCREASED THE RISK OF RIP CURRENTS TO MODERATE. && .PRELIMINARY POINT TEMPS/POPS... AMG 85 64 87 66 / 70 50 70 70 SSI 79 71 81 71 / 70 50 60 60 JAX 83 67 87 67 / 70 60 70 70 SGJ 82 69 84 69 / 60 50 60 60 GNV 87 65 88 65 / 70 70 60 60 OCF 89 66 88 67 / 60 60 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/ALLEN/MCALLISTER
Hazardous weather outlook, May 7, 10:15 AM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 AM EDT MON MAY 7 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1015 AM EDT MON MAY 7 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...A CHANCE OF STRONG TO SEVERE STORMS THROUGH WEDNESDAY WITH LOCALLY HEAVY RAINFALL... ...MODERATE RISK OF RIP CURRENTS TODAY... .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH A FEW STRONG TO POSSIBLY SEVERE STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS AND HAIL. STORM MOTION WILL BE SLOW...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SLOW MOVING AND TRAINING STORM CELLS. PERSISTENT ONSHORE FLOW WILL ELEVATE THE RISK OF RIP CURRENTS TODAY. THUNDERSTORM ACTIVITY WILL DECREASE THIS EVENING AFTER SUNSET... HOWEVER ISOLATED STORMS WILL REMAIN POSSIBLE OVERNIGHT WHICH COULD CREATE GUSTY WINDS AND PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... SOME STORMS COULD BE LOCALLY STRONG TUESDAY AND WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING. GUSTY WINDS WILL BE THE MAIN CONVECTIVE HAZARD AS WELL AS LOCALLY HEAVY RAINFALL. INCREASED ONSHORE FLOW WILL ELEVATE THE RISK OF RIP CURRENTS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY IF WARNINGS ARE ISSUED. SPOTTERS ARE REQUESTED TO RELAY STORM REPORTS TO THE NWS INCLUDING WIND DAMAGE...HAIL REPORTS AND FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI/JCH
In the hours before
Local storm report, May 7, 9:46 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 AM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 7 N FOLKSTON 30.94N 82.01W
05/06/2012 CHARLTON GA TRAINED SPOTTER
COUPLE OF TREES DOWN ALONG HWY 301 NORTH OF FOLKSTON.
TIME OF EVENT ESTIMATED BY RADAR.
&&
ZALLENSpecial weather statement, May 7, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT MON MAY 7 2012
FLZ038-071700-
FLAGLER-
1221 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 100
PM EDT...
AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER ESPANOLA...OR 4 MILES NORTHWEST OF
BUNNELL...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ESPANOLA AND BUNNELL THROUGH 100 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2942 8113 2941 8115 2931 8115 2926 8123
2926 8128 2950 8146 2962 8141 2961 8129
2943 8109 2942 8110
TIME...MOT...LOC 1621Z 323DEG 8KT 2949 8131
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:49 PM EDT | Areal Flood Advisory | JAX | Flagler | 78 min |
| May 7, 12:58 PM EDT | Special Weather Statement | JAX | Flagler | 32 min |
| May 7, 1:03 PM EDT | Special Weather Statement | JAX | Flagler | 42 min |
| May 7, 1:40 PM EDT | Special Weather Statement | JAX | Putnam | 50 min |
| May 7, 2:01 PM EDT | Special Weather Statement | JAX | Saint Johns | 44 min |
| May 7, 2:32 PM EDT | Special Weather Statement | JAX | Putnam | 28 min |
| May 7, 2:45 PM EDT | Coastal Flood Advisory | JAX | Flagler, Nassau | 10 hr |
| May 7, 2:45 PM EDT | Special Weather Statement | JAX | Clay | 30 min |
| May 7, 2:51 PM EDT | Special Weather Statement | JAX | Nassau | 24 min |
| May 7, 3:16 PM EDT | Special Weather Statement | JAX | Duval | 29 min |
| May 7, 3:20 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 40 min |
| May 7, 4:02 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| May 7, 4:20 PM EDT | Special Weather Statement | JAX | Marion | 25 min |
| May 7, 4:38 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
| May 7, 4:51 PM EDT | Special Weather Statement | JAX | Marion | 24 min |
| May 7, 4:58 PM EDT | Special Weather Statement | JAX | Columbia | 32 min |
| May 7, 5:00 PM EDT | Special Weather Statement | JAX | Marion | 30 min |
| May 7, 5:19 PM EDT | Special Weather Statement | JAX | Alachua | 26 min |
| May 7, 5:51 PM EDT | Special Weather Statement | JAX | Suwannee | 24 min |
| May 7, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 47 min |
| May 7, 6:46 PM EDT | Special Weather Statement | JAX | Suwannee | 29 min |
| May 7, 7:35 PM EDT | Special Weather Statement | JAX | Hamilton | 25 min |
| May 6, 8:12 PM EDT | Special Weather Statement | JAX | Appling | 33 min |
| May 6, 9:19 PM EDT | Special Weather Statement | JAX | Appling | 26 min |
| May 6, 9:49 PM EDT | Special Weather Statement | JAX | Camden | 26 min |
| May 6, 10:05 PM EDT | Special Weather Statement | JAX | Wayne | 25 min |
| May 6, 10:36 PM EDT | Special Weather Statement | JAX | Wayne | 39 min |
| May 6, 11:13 PM EDT | Areal Flood Advisory | JAX | Wayne | 62 min |
| May 6, 11:17 PM EDT | Special Weather Statement | JAX | Wayne | 43 min |
| May 7, 3:40 PM EDT | Special Weather Statement | JAX | Coffee | 50 min |
| May 7, 3:52 PM EDT | Special Weather Statement | JAX | Jeff Davis | 38 min |
| May 7, 4:33 PM EDT | Special Weather Statement | JAX | Coffee, Jeff Davis | 27 min |
| May 7, 4:53 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 37 min |
| May 7, 5:30 PM EDT | Special Weather Statement | JAX | Appling | 30 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.